Vol. 86, No. 1, 1980

Recent Issues
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Extensions of pro-affine algebraic groups. II

Brian Lee Peterson

Vol. 86 (1980), No. 1, 277–285
Abstract

Introduction. We fix an algebraically closed field F of characteristic zero throughout. It is known that any pro-affine algebraic group H over F is the semidirect product Hu Hr of its unipotent radical Hu and any maximal reductive subgroup Hr. This suggests, for considering extensions of a unipotent pro-affine group U over F by H, only Hu is relevant. More precisely, one is led to ask whether, given a homomorphism H O(U) = Aut(U)Inn(U) for which Ext(H,U) is nonempty, the restriction map Ext(H,U) Ext(Hu,U)H is bijective. The author has shown that this is the case if U is affine. We will show that for unipotent pro-affine U, the above restriction map is injective and that it is surjective in the case where H = Hu × Hr, provided that Ext(H,U) is nonempty. We will also obtain necessary and sufficient conditions that Ext(H,U) be nonempty in case both H and U are affine, U unipotent.

Mathematical Subject Classification
Primary: 14L25, 14L25
Milestones
Received: 1 February 1978
Published: 1 January 1980
Authors
Brian Lee Peterson